MAUDE Adverse Event Report: SYNTHES GMBH SURELOCK AIMING ARM FOR ANTEGRADE FEMORAL NAILS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH SURELOCK AIMING ARM FOR ANTEGRADE FEMORAL NAILS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.200
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2024 the patient underwent an unknown nailing surgery.An adjustable device was set following length of nail, and then a nut was temporarily tightened by hand and a wrench.A calibration screw was used and adjusted for correct angle toward ml direction.When checking with the calibration pin was attempted, adjusting seemed like proper condition and the pin was inserted correctly.A nut was retorqued, after that, checking with the calibration pin was missed.After the nail was inserted, the screwdriver interfered with the nail when distal locking screw was being inserted.When checking with an image intensifier, proper adjusting was confirmed from lateral side.On the other hand, an actual drill bit was misaligned from a hole in case of front side view.Therefore, nut for surelock was loose and readjusting for length was made on front side.Thereby, adjusting was successful for both front and lateral sides.A guide pinf2.8¿ was used and pre hole in screw one was made, the drill passed through screw hole.The surgery was completed successfully with additional 45 minutes.The surgeon commented that the appropriate reduction posture was lost due to excessive adjustments with the surelock after the nail was inserted into the body.There are no pieces in the patient.The surgeon confirmed by x-ray.Patient is stable this report is for one surelock aiming arm for antegrade femoral nails for pc-(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e1: initial reporter is j&j company representative h3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that device was stripped from the left and right guide post, also from the threads of the looking screw.Severe wear marks were observed throughout the device.The observed condition was consistent as an end of life indicator for the device.No other issues where identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed, the device was inserted into the mating device surelock connector r f/long prox-femnail also returned in this complaint.The assembly process was difficult to do due the stripped condition of the guide post, also the looking screw shows high resistance to lateral movement.The device fail the test.Therefore the allegation of misalignment can be confirmed due the stripped condition and the results of the functional test.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the surelock aiming arm f/afn would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record (dhr) review conducted: product code: : 03.010.200, lot number : l125242, release to warehouse date : 13.Jan.2017, expiration date : na, supplier: na, manufacturing site: werk bettlach.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SURELOCK AIMING ARM FOR ANTEGRADE FEMORAL NAILS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18669588
Report Number8030965-2024-02158
Device Sequence Number7194848
Product Code FZX
UDI-Device Identifier07611819880870
UDI-Public07611819880870
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.200
Device Lot NumberL125242
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer03/05/2024
04/03/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/20/2024
04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/QUIC; TFNA FEM NAIL Ø10 R 125° L320 TIMO15
Patient SexFemale